Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Remark on the strong unique continuation property for parabolic operators

Authors: Giovanni Alessandrini and Sergio Vessella
Journal: Proc. Amer. Math. Soc. 132 (2004), 499-501
MSC (2000): Primary 35B05, 35K99; Secondary 35R25
Published electronically: June 23, 2003
MathSciNet review: 2022375
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider solutions $u = u(x,t)$, in a neighbourhood of $(x,t) =(0,0)$, to a parabolic differential equation with variable coefficients depending on space and time variables. We assume that the coefficients in the principal part are Lipschitz continuous and that those in the lower order terms are bounded. We prove that, if $u( \cdot,0)$ vanishes of infinite order at $x=0$, then $u( \cdot ,0) \equiv 0$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35B05, 35K99, 35R25

Retrieve articles in all journals with MSC (2000): 35B05, 35K99, 35R25

Additional Information

Giovanni Alessandrini
Affiliation: Dipartimento di Scienze Matematiche, Universitá degli Studi di Trieste, Via A. Valerio 12/1, 34127 Trieste, Italy

Sergio Vessella
Affiliation: DiMaD, Universitá degli Studi di Firenze, Via C. Lombroso 6/17, 50134 Florence, Italy

PII: S 0002-9939(03)07142-9
Keywords: Strong unique continuation, parabolic equations
Received by editor(s): October 15, 2002
Published electronically: June 23, 2003
Additional Notes: The authors acknowledge partial support from M.U.R.S.T. grant no. MM01111258.
Communicated by: Andreas Seeger
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia